Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 22, NWS Flagstaff, AZ

September 21, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Sep 21, 2006, 3:15 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 22, 2006, 12:00 AM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 3:15 PM MST (22:15 UTC)
In effect from
Sep 22, 2006, 12:00 AM MST
Expired
Sep 22, 2006, 7:00 PM MST
In force
19 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2650 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 212215
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST THU SEP 21 2006

...STRONG WINDS EXPECTED FRIDAY ACROSS PORTIONS OF EAST CENTRAL
ARIZONA...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA FRIDAY...BRINGING STRONG WEST TO SOUTHWEST
WINDS...ESPECIALLY NORTHEAST OF THE MOGOLLON RIM THROUGH THE
CHUSKA MOUNTAINS. WINDS ARE EXPECTED TO INCREASE EARLY IN THE
MORNING ACROSS NORTHWEST ARIZONA...WITH AREAS EAST OF THE SAN
FRANCISCO PEAKS REACHING ADVISORY CRITERIA OVERNIGHT TONIGHT. THE
LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA FRIDAY NIGHT...WITH
WINDS DECREASING FRIDAY EVENING.

AZZ015-220615-
/O.NEW.KFGZ.WI.Y.0022.060922T0700Z-060922T2300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
315 PM MST THU SEP 21 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
FRIDAY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
FRIDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE OVERNIGHT EAST OF THE SAN
FRANCISCO PEAKS AND MOUNT ELDEN...INCLUDING DONEY PARK AND
PORTIONS OF HIGHWAY 89 BETWEEN EAST FLAGSTAFF AND WUPATKI NATIONAL
MONUMENT. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH
WILL OCCUR BY EARLY MORNING. WIND SPEEDS WILL GRADUALLY DECREASE
DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016-017-040-220615-
/O.NEW.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
315 PM MST THU SEP 21 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING
FRIDAY...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 4O TO 50 MPH BY
EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO
ONE MILE OR LESS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
5 follow-up statements
000 
WWUS75 KFGZ 220555
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1055 PM MST THU SEP 21 2006

...STRONG WINDS EXPECTED FRIDAY ACROSS PORTIONS OF EAST CENTRAL
ARIZONA...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA FRIDAY. STRONG WEST TO SOUTHWEST
WINDS ARE EXPECTED...WITH THE FASTEST WINDS NORTHEAST OF THE
MOGOLLON RIM TO THE CHUSKA MOUNTAINS. WINDS ARE EXPECTED TO
INCREASE TO ADVISORY CRITERIA EARLY FRIDAY MORNING ACROSS AREAS ON
THE EAST FLANKS OF THE SAN FRANCISCO PEAKS.

THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA FRIDAY
NIGHT...WITH WINDS DECREASING FRIDAY EVENING.

AZZ015-221400-
/O.CON.KFGZ.WI.Y.0022.060922T0700Z-060922T2300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1055 PM MST THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE EARLY FRIDAY MORNING OVER AREAS
ON THE EASTERN FLANKS OF THE SAN FRANCISCO PEAKS AND MOUNT
ELDEN. THIS INCLUDES THE DONEY PARK AND WINONA AREAS AND PORTIONS
OF HIGHWAY 89 BETWEEN EAST FLAGSTAFF AND WUPATKI NATIONAL
MONUMENT. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH
WILL OCCUR BY EARLY MORNING. WIND SPEEDS WILL GRADUALLY DECREASE
DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016-017-040-221400-
/O.CON.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1055 PM MST THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING
FRIDAY...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 4O TO 50 MPH BY
EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO
ONE MILE OR LESS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 220948
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
248 AM MST FRI SEP 22 2006

...STRONG WINDS EXPECTED TODAY ACROSS PORTIONS OF EAST CENTRAL
ARIZONA...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY. STRONG WEST TO SOUTHWEST WINDS ARE
EXPECTED...WITH THE FASTEST WINDS FROM THE MOGOLLON RIM NORTHWARD TO
THE CHUSKA MOUNTAINS.

THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA TONIGHT WITH
DECREASING WINDS.

AZZ015-221800-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-060922T2300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
248 AM MST FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

EXPECT STRONG SOUTHWEST WINDS OVER AREAS JUST EAST OF THE SAN
FRANCISCO PEAKS AND MOUNT ELDEN. THIS INCLUDES DONEY PARK AND
WINONA ALONG WITH THE PORTION OF HIGHWAY 89 BETWEEN FLAGSTAFF AND
WUPATKI NATIONAL MONUMENT. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
OF 40 TO 50 MPH WILL OCCUR THIS MORNING. WIND SPEEDS WILL
GRADUALLY DECREASE DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016-017-040-221800-
/O.CON.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
248 AM MST FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING HOURS...WITH
SPEEDS OF 20 TO 35 MPH AND GUSTS OF 4O TO 50 MPH BY EARLY
AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE
MILE OR LESS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 221616
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
916 AM MST FRI SEP 22 2006

...STRONG WINDS ACROSS PORTIONS OF EAST CENTRAL ARIZONA TODAY...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY. STRONG WEST TO SOUTHWEST WINDS ARE
EXPECTED...WITH THE FASTEST WINDS FROM THE MOGOLLON RIM NORTHWARD
TO THE CHUSKA MOUNTAINS.

THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA TONIGHT WITH
DECREASING WINDS.

AZZ015-222300-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-060922T2300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
916 AM MST FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

EXPECT STRONG SOUTHWEST WINDS OVER AREAS JUST EAST OF THE SAN
FRANCISCO PEAKS AND MOUNT ELDEN. THIS INCLUDES DONEY PARK AND
WINONA ALONG WITH THE PORTION OF HIGHWAY 89 BETWEEN FLAGSTAFF AND
WUPATKI NATIONAL MONUMENT. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
OF 40 TO 50 MPH WILL OCCUR FOR THE REMAINDER OF THIS MORNING. WIND
SPEEDS WILL GRADUALLY DECREASE DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016-017-040-222300-
/O.CON.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
916 AM MST FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING
HOURS...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH BY
THE EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES TO ONE MILE OR LESS AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 222206
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST FRI SEP 22 2006


AZZ011>013-016-040-222315-
/O.CAN.KFGZ.WI.Y.0022.000000T0000Z-060923T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...
FOREST LAKES...DILKON...KYKOTSMOVI
306 PM MST FRI SEP 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. AS A WEATHER SYSTEM CONTINUES TO MOVE SOUTHWARD ACROSS
NORTHERN ARIZONA AT THIS TIME...WINDS ARE GRADUALLY TAPERING OFF
BEHIND THE COLD FRONT. AS SUCH...WIND ADVISORY LEVEL WINDS ARE NO
LONGER ANTICIPATED FOR THIS AREA.

$$

AZZ015-222315-
/O.CAN.KFGZ.WI.Y.0022.000000T0000Z-060922T2300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
306 PM MST FRI SEP 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. AS A WEATHER SYSTEM CONTINUES TO MOVE SOUTHWARD ACROSS
NORTHERN ARIZONA AT THIS TIME...WINDS ARE GRADUALLY TAPERING OFF
BEHIND THE COLD FRONT. AS SUCH...WIND ADVISORY LEVEL WINDS ARE NO
LONGER ANTICIPATED FOR THIS AREA.

$$

AZZ014-017-230200-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-060923T0200Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
306 PM MST FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

EXPECT STRONG WEST TO SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON
AND EARLY EVENING IN ADVANCE OF AN APPROACHING COLD FRONT.
SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
WILL CONTINUE OVER THE NEXT FEW HOURS.

SOME WIND GUSTS RECORDED THUS FAR TODAY INCLUDE
45 MPH AT GREER...
44 MPH AT SAINT JOHNS...AND 
39 MPH AT SHOW LOW.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 230152
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
652 PM MST FRI SEP 22 2006

AZZ014-017-230300-
/O.EXP.KFGZ.WI.Y.0022.000000T0000Z-060923T0200Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
652 PM MST FRI SEP 22 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 
A COLD FRONT HAS MOVED THROUGH EASTERN ARIZONA EARLY THIS EVENING. 
THIS HAS ENDED THE THREAT OF STRONG SOUTHWEST WINDS. THUS THE WIND
ADVISORY WILL EXPIRE AT 7 PM. 

PEAK WIND GUSTS TODAY INCLUDE 45 MPH AT GREER AND 44 MPH AT ST
JOHNS. 

$$
41

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 21, 9:30 AM MST, 5 hours 45 minutes earlier.

Area forecast discussion, Sep 21, 9:30 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU SEP 21 2006

.SYNOPSIS...A WEATHER DISTURBANCE FROM THE NORTH WILL BRING COOL AND
WINDY CONDITIONS TO PORTIONS NORTHERN ARIZONA FRIDAY...AS WELL AS A
CHANCE OF SHOWERS MAINLY NEAR THE FOUR CORNERS AREA. COOL AND BREEZY
WEATHER WILL CONTINUE FOR THE WEEKEND...WITH TEMPERATURES RETURNING
TO NEAR NORMAL NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST
UNITED STATES.

&&

.DISCUSSION...
STRONG NORTHWESTERLY UPPER LEVEL FLOW CONTINUES ACROSS THE WESTERN
STATES TODAY ON THE BACK SIDE OF A LARGE SCALE TROUGH. THIS WILL
BRING A RELATIVELY COOL DAY TODAY WITH BREEZY WEST TO NORTHWEST
WINDS. A DISTURBANCE EMBEDDED IN THIS FLOW IS PROGGED TO CROSS
NORTHERN AZ TONIGHT...TIGHTENING GRADIENTS ACROSS THE AREA...WHICH
WILL RESULT IN 700 MB FLOW UP TO AROUND 50 KTS BY 12Z/500 AM FRIDAY.
NORMALLY THIS WOULD BE QUITE SUFFICIENT FOR ADVISORY LEVEL
WINDS...HOWEVER THE EARLY MORNING TIMING WILL LIKELY PRECLUDE
ADVISORY WINDS FOR MOST AREAS OVERNIGHT DUE TO THE ABSENCE OF DEEP
MIXING. THE NOTABLE EXCEPTION WOULD BE FOR AREAS EAST TO NORTHEAST
OF THE SAN FRANCISCO PEAKS AND MT ELDEN...INCLUDING DONEY PARK AND
HIGHWAY 89 TO NEAR THE WUPATKI TURNOFF...WHERE WAVE BREAKING
TYPICALLY CREATES STRONG WIND AREAS OVERNIGHT. BY 18Z...THE AREA OF
40KT PLUS 700 MB WINDS WILL SHIFT EASTWARD...WITH AREAS FROM THE
EASTERN MOGOLLON RIM THROUGH THE CHUSKA MOUNTAINS IN A FAVORABLE
AREA FOR STRONG WINDS. A WIND ADVISORY IS BEING CONSIDERED FOR
ISSUANCE WITH THE AFTERNOON FORECAST PACKAGE FOR THESE AREAS. IN
ADDITION...THIS SYSTEM WILL BRING WITH IT ENOUGH MOISTURE FOR A
SLIGHT CHANCE OF SHOWERS FROM THE MOGOLLON RIM NORTHEASTWARD...WITH
THE GREATEST CHANCE BEING NEAR THE FOUR CORNERS AREA.

IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE BUILDING OVER THE ROCKIES
WILL BRING NORTHEASTERLY BREEZES WITH COOL AND DRY CONDITIONS FOR
THE WEEKEND...WITH LIGHTER WINDS AND WARMER TEMPERATURES EXPECTED
NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE WEST.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED TODAY WITH
CIRRUS MOVING ACROSS NORTHERN ARIZONA IN ADVANCE OF NEXT WX SYSTEM
ON FRIDAY. FOR FRIDAY...EXPECT WINDY CONDITIONS TO DEVELOP BY EARLY
MORNING AT A FEW HIGHER ELEVATION SITES...WITH NMRS LOCATIONS
AFT 17Z EAST OF A KPGA TO KPAN LINE EXPERIENCING SOUTHWEST TO WEST
WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH. WINDS FORECAST
TO DIMINISH AFT 02Z FRIDAY EVENING. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE

&&

ONTON/TC

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.